Antibiotics may be associated with the manifestation of delirium — a mental disorder occurring with impairment of consciousness. To this conclusion came a group of specialists under the leadership of Samika Bhaṭṭācārya from Harvard University.
That the use of antibiotics is associated with many dangers to humans, was known and earlier, however, until now scientists had no idea that they can provoke such a significant impact on the human perception of reality. However, the new study argues that such a connection is present.
The specialists studied the episodes, when people, after getting to the hospital began to experience hallucinations, delusions, or other such violations. 391 analyzing a similar case, the researchers concluded that the reason for this, in all likelihood, served as the antibiotics. The proof of this, from the point of view of experts, could be the fact that after the course of antibiotics the symptoms in patients retreated, reports biosciencetechnology.com.
According to researchers, the danger is at least 54 different types of antibiotics, including such common ones as sulfonamides and ciprofloxacin, and intravenous penicillin and cefepime. Often negative impacts have been the antibiotics that are mainly used in hospitals.
Scientists say that in different cases the patients had different problems — hallucinations, delirium, seizures, uncontrolled contraction of the muscles and so on. Probably it is this variety of manifestations previously prevented physicians to discover the connection between antibiotics and delirium.